MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 BI MENTUM PFRK PE LINER 28 47; BI MENTUM LINER

DEPUY IRELAND - 9616671 BI MENTUM PFRK PE LINER 28 47; BI MENTUM LINER
Catalog Number DS10014728
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Erythema (1840); Fall (1848); Fatigue (1849); Foreign Body Reaction (1868); Unspecified Infection (1930); Pain (1994); Osteolysis (2377); Fluid Discharge (2686); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).E3 initial reporter occupation: lawyer h6 component code: appropriate term/code not available (g07002) used to capture no findings available.Investigation summary
=
> although distributed by depuy synthes joint reconstruction, the product is designed, manufactured, and labeled by the manufacturing supplier.The requirement of fda reporting, complaint investigation, root cause, and corrective action is the responsibility of the designing supplier of this item, per the supplier agreement.The product/information will be transferred to the supplier with the complaint problem statement for investigation.The results of the supplier investigation are to be populated into the depuy synthes customer quality complaint management system.Per the supplier agreement, the supplier is responsible for any corrective actions identified during the complaint investigation process.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Litigation records alleges the newly implanted cobalt/chromium articul/eze head was connected to the index titanium trunion/stem and continued to generate toxic metal ions from the mixed metal modular connection.Doi: (b)(6) 2021 left hip.
 
Event or Problem Description
Medical records (b)(4) were reviewed by clinician.On (b)(6) 2023, the patient had a left hip aspirate for lab testing.The patient was reported to have left hip pain.The patient reports that their hip is not puffy.Chromium was noted to be 11.7 ng/ml and cobalt 14.4 ng/ml.On (b)(6) 2024 the patient was reported to have a left total hip arthroplasty removal of cup and stem and left hip insertion of antibiotic cement spacer.The findings included left hip metallosis with black/brown debris and purulent material under the liner.It was noted that the femoral stem was well fixed and an extended trochanteric osteotomy was needed for removal and it took 2 hours.During the procedure, the surgeon observed proximal osteolysis.Two dall miles cables were placed around proximal femur to reduce the eto fragments to the spacer.The pathology records report the depuy products removed.Medical/surgical notes had discrepancies in the side of the operation, with part of the surgical note stating that the surgery was on the right side and part of the same surgery notes stating that it was the left.There was zero mention of it being bilateral.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: although distributed by depuy synthes joint reconstruction, the product is designed, manufactured, and labeled by the manufacturing supplier.The requirement of fda reporting, complaint investigation, root cause, and corrective action is the responsibility of the designing supplier of this item, per the supplier agreement.The product/information will be transferred to the supplier with the complaint problem statement for investigation.The results of the supplier investigation are to be populated into the depuy synthes customer quality complaint management system.Per the supplier agreement, the supplier is responsible for any corrective actions identified during the complaint investigation process.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, b7.Corrected: d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received: patient was revised due to metallosis who underwent revision surgery in the past with persistent elevated metal levels presenting with recurrent severe hip pain.Metal levels were persistently high when drawn at our lab with positive aspirate and mildly elevated esr.With possible infection.Right total hip arthroplasty removal of cup and stem.Right hip insertion of antibiotic cement spacer.Update (b)(6) 2024.On (b)(6) 2024 the patient was reported to have a left total hip arthroplasty removal of cup and stem and left hip insertion of antibiotic cement spacer.The findings included left hip.During the procedure, the surgeon observed proximal osteolysis.Two dall miles cables were placed around proximal femur to reduce the eto fragments to the spacer.Competitor products placed during this procedure.On (b)(6) 2024, the patient presented to er with left hip pain, nausea, vomiting, subjective fevers, and difficulty ambulating and was found to have bilateral pulmonary emboli and sepsis suspected 2/2 l hip prosthetic joint infection.On (b)(6) 2024 medical records presented (b)(6) 2024 left hip removal of antibiotic spacer and insertion of left total hip she will f/u with ortho with plan for 2-stage arthroplasty.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: although distributed by medtech orthopaedics joint reconstruction, the product is designed, manufactured, and labeled by the manufacturing supplier.The requirement of fda reporting, complaint investigation, root cause, and corrective action is the responsibility of the designing supplier of this item, per the supplier agreement.The product/information will be transferred to the supplier with the complaint problem statement for investigation.The results of the supplier investigation are to be populated into the medtech orthopaedics customer quality complaint management system.Per the supplier agreement, the supplier is responsible for any corrective actions identified during the complaint investigation process." the following investigation was provided by the supplier legal manufacturer: problem described is related to metal ions.The only supplier product concerned by the event is plastic (polyethylene), therefore, the supplier product is not concerned by the event.In conclusion, the complaint is inadmissible.As part of medtech orthopaedics quality process all devices are manufactured, inspected, and released to approved specifications.No further investigation with regard to this complaint is required.The supplier will continue to monitor for trends.Device history lot: the device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.

Brand Name
BI MENTUM PFRK PE LINER 28 47
Common Device Name
BI MENTUM LINER
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key18912579
Report Number1818910-2024-150004
Device Sequence Number6826936
Product Code LZO
UDI-Device Identifier03662200015641
UDI-Public(01)03662200015641(17)240630(10)1906146A
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue NumberDS10014728
Device Lot Number1906146A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date02/29/2024
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date03/29/2024
05/20/2024
08/12/2024
02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 28 +15.5 WH; PINN CAN BONE SCREW 6.5MMX35MM; PINN CAN BONE SCREW 6.5MMX35MM; PINNACLE DM LINER 54_47; PINNACLE SECTOR II CUP 54MM; SUMMIT POR TAPER SZ6 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite